Pennsylvania, 2012High Wind in Pennsylvania, October 30, 2012
October 30, 2012 · NWS CLE · 3 events in 3 counties and zones
Hurricane Sandy tracked up the east coast of the United States and merged with an upper level trough on October 29, 2012. Sandy transitioned to a post-tropical cyclone and came onshore around 8 pm EDT in Southern New Jersey with an impressive central pressure of 946 mb.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $350,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hurricane Sandy tracked up the east coast of the United States and merged with an upper level trough on October 29, 2012. Sandy transitioned to a post-tropical cyclone and came onshore around 8 pm EDT in Southern New Jersey with an impressive central pressure of 946 mb. The post-tropical cyclone tracked west across Pennsylvania overnight on October 29 and brought damaging winds and prolonged rainfall to northwestern Pennsylvania. Northerly winds were especially strong downwind of Lake Erie with gusts in excess of 60 mph. The strong winds caused extensive tree damage with widespread power outages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Oct 29, 10:07 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Oct 29, 10:07 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1107 PM EDT MON OCT 29 2012
.SYNOPSIS...
THE REMNANTS OF SANDY WILL MOVE WEST FROM THE MID ATLANTIC COAST
INTO WESTERN PENNSYLVANIA BY TUESDAY...THEN SLOWLY MOVE NORTH INTO
CANADA WEDNESDAY THROUGH THURSDAY. HIGH PRESSURE OVER THE PLAINS
EARLY FRIDAY WILL MOVE EAST ACROSS OHIO AND TO THE EAST COAST BY
EARLY MONDAY TO ALLOW ANOTHER LOW TO MOVE TO NEAR LAKE ERIE BY LATE
MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WATER VAPOR IMAGERY SHOWS A PLUME OF MOISTURE MOVING WEST ACROSS
PENNSYLVANIA. THE AXIS OF HIGHER MOISTURE WILL MOVE OVER NE OHIO
BY TUESDAY MORNING AND STALL AS THE REMNANTS OF SANDY CONTINUE TO
FILL. PERSISTANT RAIN IS EXPECTED TO CONTINUE WITH LAKE
ENHANCEMENT AND THE FLOOD WATCH REMAINS IN EFFECT. A FEW SITES
HAVE ALSO SWITCHED OVER TO SNOW ACROSS CENTRAL OHIO...EXTENDING
AS FAR NORTH AS MANSFIELD. HAVE EXPANDED THE AREA OF SNOW IN THE
FORECAST...FROM TOL/MFD/BJJ/FDY. DRY LOW LEVEL AIR SNEAKING INTO
THE AREA FROM THE WEST WILL LEAD TO WET BULB COOLING AS THE
PRECIPITATION ARRIVES. HOWEVER EXPECTING IT TO BE HARD TO ACCUMULATE
ON WET SURFACES WITH WARM SOIL TEMPERATURES SO HAVE KEPT ANY
ACCUMULATIONS AT A HALF INCH OR LESS. ANY HEAVIER BURSTS COULD
BRIEFLY ACCUMULATE BUT WILL MELT QUICKLY. WINDS REMAIN STRONG AND
ARE INCREASING ACROSS NW OHIO AND REPORTS OF POWER OUTAGES AND
LOCALIZED DAMAGE CONTINUE TO ROLL IN.
PREVIOUS DISCUSSION...WINDS HAVE BEEN INCREASING OVER THE LAST COUPLE
HOURS ACROSS NE OHIO WITH A PEAK WIND AT CLE TO 55 MPH AT 723 PM.
PRESSURE FALLS ARE INCREASING ACROSS PENNSYLVANIA AS POST-TROPICAL
SANDY APPROACHES THE EAST COAST. THE GRADIENT WILL CONTINUE TO
INCREASE AND MODELS ARE SHOWING A 10-15 MB PRESSURE FALL ACROSS NE
OHIO/NW PA BETWEEN 00-06Z. THE KCLE VAD WIND PROFILE SHOWS A
DEEPENING LAYER OF 50+ KNOT WINDS EXTENDING UP TO 10K FEET AND
MODELS ARE IN AGREEMENT SHOWING 925MB WINDS INCREASING TO 50-55
KNOTS OVER THE LAND AND 60-65 KNOTS OVER LAKE ERIE FOR TONIGHT.
WITH THAT SAID...EXPECTING WINDS TO CONTINUE INCREASING THIS
EVENING WITH THE STRONGEST WINDS LIKELY OCCURRING IN THE 03-12Z
WINDOW. WINDS WILL BE STRONGEST IN THE VICINITY OF LAKE ERIE WHERE
GUSTS MAY APPROACH 70 MPH. FURTHER INLAND...PEAK WINDS WILL BE
CLOSER TO 60 MPH.
HEADLINES FOR POSSIBLE FLOODING AND HIGH WINDS CONTINUE TO LOOK
OKAY FOR TONIGHT. OTHER THAN PROBLEMS ASSOCIATED WITH ANY FLOODING
OR THE WINDS THE ONLY FORECAST ISSUE OF GREAT UNCERTAINTY DEALS
WITH WHETHER THE AIRMASS WILL BE COLD ENOUGH FOR ANY SNOW OVER THE
WEST. 850 MB TO 700 MB TEMPS ACTUALLY WARM A DEGREE OR TWO INTO
LATE TONIGHT...ESPECIALLY AT THE 700 MB LEVEL. SNOW DID NOT OCCUR
LAST NIGHT SO FEEL SOMEWHAT CONFIDENT THAT PRECIP SHOULD BE ALL
RAIN OR AT LEAST MOSTLY RAIN. THUS NOT SEEING ENOUGH SNOW FOR ANY
ACCUMULATION.
HAVE A HARD TIME SEEING LOW TEMPS BELOW 35 DEGREES UNLESS SNOW WERE
TO OCCUR. ONLY EXCEPTION MAY BE FOR THE MNN AREA...WHERE 34 MAY
OCCUR.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
MODELS CONTINUE TO SHOW PRESSURE GRADIENT AND ASSOCIATED WIND FIELDS
STARTING TO DECREASE BETWEEN 12Z AND 18Z SO ENDING OF HEADLINES FOR
HIGH WINDS FOR LATER TUE AFTERNOON SHOULD BE ABLE TO WORK OUT.
UNLESS THERE IS A PRONOUNCED LAKE ENHANCED BAND OF RAIN IN PLACE
GOING INTO TUE NIGHT...THE FLOOD WATCH ENDING TIME OF 00Z TUE
EVENING MAY ALSO HAVE A CHANCE OF WORKING OUT. BY THAT TIME IF THERE
IS FLOODING OCCURRING THEN THE WARNINGS WILL BE OUT AND HANDLING THE
SITUATION.
THE LOW STILL LOOKS TO SLOWLY WEAKEN AND LIFT NORTH WED INTO THU.
WRAP CONDITIONS WILL KEEP HIGH CHANCE FOR RAIN IN THE PICTURE INTO
THU. MODELS DIFFER ON HOW FAST THE DEEPER MOISTURE TRIES TO RECEDE
SO MORE UNCERTAINTY IN POPS FOR THU INTO THU NIGHT. WITH LAKE EFFECT
CONDITIONS CONTINUING WILL ERR ON THE SIDE OF CAUTION AND KEEP POPS
ON THE HIGHER SIDE FOR THU INTO THU NIGHT.
SOLID CLOUD SHIELD SHOULD STAY IN PLACE ALTHOUGH SOME BREAKS MAY
START TO OCCUR IN THE WEST LATE THU AND THU NIGHT. THUS DON'T SEE
MUCH TEMP VARIATION FROM DAY TO NIGHT THROUGH THU...GENERALLY ONLY A
5 TO 7 DEGREE RANGE FOR MOST PLACES.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
CONTINUING TO DECREASE THE PRECIPITATION FRIDAY AND FRIDAY NIGHT AS
HIGH PRESSURE BUILDS IN. TEMPERATURES MAY COOL ENOUGH FRIDAY NIGHT
TO WORRY ABOUT THE PRECIPITATION TYPE. HIGH PRESSURE IS OVER THE
AREA SATURDAY NIGHT AND THEN ANOTHER SYSTEM MOVES IN FOR EARLY IN
THE WORK WEEK. SOME MODEL DIFFERENCES IN THIS. WENT WITH CHANCE POPS
FOR NORTHWEST OHIO. WENT CLOSE TO HPC GUIDANCE FOR THE TEMPERATURES.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
THE WIND WILL BE THE MAIN STORY WITH GUSTY NORTHERLY WINDS
CONTINUING THROUGH THE NIGHT. THE STRONGEST WINDS WILL LIKELY BE
FROM 03Z TO 09Z WITH GUSTS UP TO 60 KNOTS POSSIBLE NEAR THE
LAKESHORE AND 45 TO 55 KNOTS INLAND.
BANDS OF RAIN WILL CONTINUE TO ROTATE FROM EAST TO WEST THROUGH
THE NIGHT. THESE WILL NOT REACH THE WESTERN TAF SITES UNTIL AFTER
MIDNIGHT. AFTER AN HOUR OR SO OF HEAVIER RAINFALL MOST LOCATIONS
WILL DIP FROM MVFR TO IFR AND REMAIN IFR INTO LATE TUESDAY
MORNING.
OUTLOOK...NON-VFR TUESDAY AFTERNOON THROUGH FRIDAY.
&&
.MARINE...
STORM WARNINGS CONTINUE. LITTLE CHANGE TO THE PREVIOUS FORECAST WITH
45 TO 55 KNOTS SUSTAINED EXPECTED ON THE LAKE...WITH GUSTS IN THE
60-65 KNOT RANGE. WORST OF IT WILL OCCUR TONIGHT AND INTO TUESDAY
MORNING. 20 FOOT WAVES NOT OUT OF THE QUESTION...BUT ANY HIGHER THAN
THAT LESS LIKELY WITH THE SHORT NORTH FETCH. LAKESHORE FLOODING AND
SHORELINE EROSION VERY LIKELY WITH A PROLONGED BATTERING FROM WAVES.
FOR THE REST OF TUESDAY...THE WESTERN HALF OF LAKE ERIE WILL STILL
HAVE STRONG WINDS...WHILE THE EASTERN HALF BEGINS TO RELAX SOME. THE
SANDY REMNANT WILL BE MAKING ITS WAY INTO CENTRAL PA AND BEGINNING
TO WEAKEN. WILL NEED TO TRANSITION TO GALE WARNINGS FOR TUESDAY
AFTERNOON INTO THE EVENING FOLLOWED BY A PROLONGED STRETCH OF SMALL
CRAFT ADVISORIES. WINDS WILL REMAIN FROM THE WNW THROUGH NW THROUGH
THE END OF THE WEEK. WE FINALLY GET THE INFLUENCE OF HIGH PRESSURE
LATE IN THE WEEK.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HIGH WIND WARNING UNTIL 4 PM EDT TUESDAY FOR OHZ003-006>014-
017>023-027>033-036>038-047-089.
LAKESHORE FLOOD WARNING UNTIL 8 PM EDT TUESDAY FOR OHZ003-
007>012-089.
FLOOD WATCH THROUGH TUESDAY EVENING FOR OHZ009>014-019>023-
029>033-038-047-089.
PA...HIGH WIND WARNING UNTIL 4 PM EDT TUESDAY FOR PAZ001>003.
LAKESHORE FLOOD WARNING UNTIL 8 PM EDT TUESDAY FOR PAZ001.
FLOOD WATCH THROUGH TUESDAY EVENING FOR PAZ001>003.
MARINE...STORM WARNING UNTIL NOON EDT TUESDAY FOR LEZ061-142>149-
162>169.
&&
SYNOPSIS...ADAMS
NEAR TERM...ADAMS/KEC
SHORT TERM...ADAMS
LONG TERM...KIELTYKA
AVIATION...MULLEN
MARINE...OUDEMANHazardous weather outlook, Oct 29, 4:34 AM EST, 19 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
534 AM EDT MON OCT 29 2012
OHZ009>012-089-PAZ001-300945-
ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-
534 AM EDT MON OCT 29 2012
...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 4 PM EDT TUESDAY...
...LAKESHORE FLOOD WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HIGH WIND WARNING.
LAKESHORE FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HIGH WIND WARNING.
LAKESHORE FLOOD WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT INFORMATION OR DAMAGE THROUGH
TELEPHONE OR E-SPOTTER NETWORK.
OHZ013-014-019>023-029>033-038-047-PAZ002-003-300945-
GEAUGA-ASHTABULA INLAND-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-KNOX-SOUTHERN ERIE-
CRAWFORD PA-
534 AM EDT MON OCT 29 2012
...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 4 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT INFORMATION OR DAMAGE THROUGH
TELEPHONE OR E-SPOTTER NETWORK.
OHZ006-017-018-027-028-036-037-300945-
WOOD-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION-MORROW-
534 AM EDT MON OCT 29 2012
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 4 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT INFORMATION OR DAMAGE THROUGH
TELEPHONE OR E-SPOTTER NETWORK.
OHZ003-007-008-300945-
LUCAS-OTTAWA-SANDUSKY-
534 AM EDT MON OCT 29 2012
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 4 PM EDT TUESDAY...
...LAKESHORE FLOOD WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
LAKESHORE FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
LAKESHORE FLOOD WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT INFORMATION OR DAMAGE THROUGH
TELEPHONE OR E-SPOTTER NETWORK.
LEZ061-142>149-162>169-300945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
534 AM EDT MON OCT 29 2012
...STORM WARNING IN EFFECT FROM NOON TODAY TO NOON EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 29, 6:00 PM EST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
700 PM EDT MON OCT 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG PORT CLINTON 41.51N 82.94W
10/29/2012 OTTAWA OH BROADCAST MEDIA
HOLIDAY INN SIGN BLOWN OVER.
0250 PM NON-TSTM WND DMG AMHERST 41.40N 82.23W
10/29/2012 LORAIN OH PUBLIC
30 FOOT TREE DOWN ACROSS ROAD DAMAGING A CAR. ESTIMATED
50-60 MPH WINDS.
0620 PM NON-TSTM WND DMG WOODCOCK 41.75N 80.08W
10/29/2012 CRAWFORD PA PUBLIC
TREE DOWN CAUSING MINOR DAMAGE TO PROPERTY. MEASURED 30
MPH SUSTAINED WINDS WITH 38 MPH GUSTS.
&&
YEAGERLocal storm report, Oct 29, 7:07 PM EST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
807 PM EDT MON OCT 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM NON-TSTM WND DMG LORAIN 41.44N 82.18W
10/29/2012 LORAIN OH EMERGENCY MNGR
MAJOR ROOF DAMAGE TO GYMNASIUM AT SCHOOL AND CHURCH
COMPLEX.
&&
YEAGERLocal storm report, Oct 29, 7:44 PM EST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
844 PM EDT MON OCT 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM NON-TSTM WND DMG NORTH OLMSTED 41.41N 81.92W
10/29/2012 CUYAHOGA OH NWS EMPLOYEE
TREES AND LIMBS ON A HOUSE.
&&
YEAGERHigh Wind, Crawford
- When
- October 30, 12:00 AM EST to 4:00 AM EST
- Where
- Crawford forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Park/Forest Service
- Coordinates
- 41.685, -80.106 (the zone’s center; the record gives no point)
High winds downed dozens of trees and large limbs across Crawford County. A few power outages were reported.
High Wind, Northern Erie
- When
- October 30, 12:00 AM EST to 4:00 AM EST
- Where
- Northern Erie forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Law Enforcement
- Coordinates
- 42.118, -80.098 (the zone’s center; the record gives no point)
High winds downed dozens of trees and large limbs across northern Erie County. Over 2,000 electric customers lost power during the storm. There were reports of trees on houses and vehicles. Some homes also lost sections of roofing and siding.
High Wind, Southern Erie
- When
- October 30, 12:00 AM EST to 4:00 AM EST
- Where
- Southern Erie forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 42.118, -80.098 (the zone’s center; the record gives no point)
High winds downed dozens of trees and large limbs across inland Erie County. A few power outages were reported.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Massachusetts, October 30, 2012$125,000 · 1 in hail · 6 events
- Damaging Winds in Puerto Rico, October 30, 2012$120,000 · 3 events
- Coastal Flood in Maryland, October 30, 20125 events
- Drought in New Mexico, October 30 to 31, 20124 events
- High Wind in Michigan, October 30, 201252 kt wind · 3 events
- Winter Weather in Michigan, October 30 to 31, 20123 events
- Strong Wind in Wisconsin, October 30, 2012$8,000 · 2 events
- Winter Storm and Heavy Snow in Alaska, October 30 to 31, 20122 events
- Coastal Flood in District of Columbia, October 30 to 31, 20122 events
- Drought in Texas, October 30 to 31, 20121 event
- High Wind in Ohio, October 30, 2012$2,000 · 50 kt wind · 1 event
- Coastal Flood in Virginia, October 30, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 417734, 417735, 417736.